Heavy Snow, Northern Panhandle
- When
- November 3, 3:00 PM PST to November 4, 6:00 AM PST
- Where
- Northern Panhandle forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 48.247, -116.588 (the zone’s center; the record gives no point)
A winter storm system moved through north Idaho during the afternoon of the 3rd and into the morning of the 4th. In the northern panhandle, 4 to 8 inches were common with Schwietzer Mountain reporting 7 inches.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
A winter storm system moved through north Idaho during the afternoon of the 3rd and into the morning of the 4th. In the northern panhandle, 4 to 8 inches were common with Schwietzer Mountain reporting 7 inches. Across the central panhandle 4 to 6 inches were common with Lookout Pass reporting 11 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Nov 3, 2:46 PM PST, 14 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
246 PM PST THU NOV 3 2005
.SYNOPSIS...A SERIES OF STORMS WILL BRING COOL AND UNSETTLED WEATHER
TO THE INLAND NORTHWEST THROUGH THE WEEKEND.
&&
.DISCUSSION...
TONIGHT...A STRONG COLD FRONT IS MOVING THROUGH THE INLAND NORTHWEST
THIS AFTERNOON. RAIN HAS SPREAD ACROSS THE REGION AND WILL CONTINUE
MODERATE TO HEAVY THROUGH THE EVENING. SNOW CONTINUES TO FALL ACROSS
THE EAST SLOPES OF THE CASCADES. THE SNOW ADVISORY REMAINS IN EFFECT
THROUGH 10 PM THIS EVENING AS SEVERAL ADDITIONAL INCHES ARE EXPECTED.
AS THIS FRONT MOVES INTO THE MOUNTAINS OF EASTERN WASHINGTON AND
NORTH IDAHO SNOW CAN BE EXPECTED TO FALL ABOVE 3000 TO 4000 FEET.
AS THIS IS THE FIRST SIGNIFICANT SNOWFALL FOR THE SEASON IN THESE
LOCATIONS A WINTER STORM WARNING HAS BEEN ISSUED. THIS COLD FRONT
WILL PASS TO THE EAST OVERNIGHT WITH RAIN/SNOW TAPERING OFF ACROSS
CENTRAL WASHINGTON LATE THIS EVENING AND OVER THE EASTERN ZONES BY
MORNING.
FRIDAY THROUGH SUNDAY...A SERIES OF STORMS WILL CONTINUE TO MOVE
THROUGH THE INLAND NORTHWEST APPROXIMATELY EVERY 24 HOURS THROUGH
THE WEEKEND. A WEAK RIDGE WILL BUILD BETWEEN SYSTEMS ON FRIDAY
MORNING WITH THE NEXT SYSTEM EXPECTED TO BRING PRECIPITATION TO
THE CASCADES AND NORTHERN MOUNTAINS IN THE AFTERNOON. THE SYSTEM
WILL THEN BRING RAIN AND SNOW DOWN TO ABOUT 3000 FEET FRIDAY
EVENING WITH SOME LIGHT ACCUMULATIONS DOWN TO THE VALLEY FLOORS
POSSIBLE LATE. THIS SYSTEM WILL EXIT LATE FRIDAY NIGHT WITH ANOTHER
BRIEF BREAK ON SATURDAY MORNING. THE NEXT SYSTEM IS THEN EXPECTED
TO BRING PRECIPITATION TO THE REGION ON SATURDAY NIGHT WITH A
BREAK ON SUNDAY. CC
SUNDAY NIGHT THROUGH THURSDAY...OVERALL WEATHER PATTERN REMAINS
RATHER WET THROUGH THE EXTENDED PERIOD. SEVERAL STORMS WILL MOVE
THROUGH WITH TIMING RATHER DIFFICULT DUE TO UNCERTAINTY. WE WILL
KEEP LIKELY POPS IN FOR THE MOUNTAINOUS REGIONS PRETTY MUCH EACH
DAY WHILE THE VALLEY LOCATIONS WILL SEE MAINLY CHANCE POPS. SNOW
LEVELS WILL BE RATHER LOW INTO WEDNESDAY WITH VALUES APPROACHING
THE VALLEY FLOORS ACROSS THE WESTERN SECTIONS. DURING THE DAY SNOW
LEVELS WILL RISE EVERYWHERE TO AROUND 3000-4000 FEET. TEMPERATURES
DURING THE EXTENDED WILL MAINLY BE NEAR NORMAL FOR THIS TIME OF
YEAR.
&&
.AVIATION...A COLD FRONT WILL CONTINUE TO MOVE ACROSS EASTERN
WASHINGTON AND NORTH IDAHO. MVFR CONDITIONS WILL SLOWLY IMPROVE
WEST OF KMWH AND KOMK BY 02-04Z WHEREAS EAST WILL SEE MVFR/IFR AND
MTN OBSCURATIONS UNTIL AT LEAST 08Z. LINGERING SHOWERS OVER THE
IDAHO PANHANDLE WILL KEEP MVFR CONDITIONS GOING AFTER 08Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 34 43 32 42 33 42 / 100 50 60 50 60 30
COEUR DALENE 35 42 31 41 33 43 / 100 50 60 50 60 30
PULLMAN 36 44 32 44 36 46 / 90 50 60 50 60 30
LEWISTON 39 48 34 47 40 50 / 80 50 60 50 60 30
COLVILLE 33 40 28 38 31 39 / 100 60 80 50 60 50
SANDPOINT 33 39 29 37 32 40 / 100 60 80 50 60 60
KELLOGG 34 40 34 40 32 41 / 100 60 80 50 60 60
MOSES LAKE 34 49 32 45 33 49 / 30 40 50 50 60 30
WENATCHEE 33 44 33 42 35 47 / 30 50 50 60 60 30
OMAK 32 43 29 41 31 44 / 90 50 60 60 60 50
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING FROM 6 PM THURSDAY TO 6 AM FRIDAY FOR
NORTHERN PANHANDLE...CENTRAL PANHANDLE MOUNTAINS.
WA...SNOW ADVISORY FROM 6 PM THURSDAY TO 6 AM FRIDAY FOR NORTHEAST
BLUE MOUNTAINS.
WINTER STORM WARNING FROM 6 PM THURSDAY TO 6 AM FRIDAY FOR
NORTHEAST MOUNTAINS.
SNOW ADVISORY UNTIL 10 PM THURSDAY FOR EAST SLOPES NORTHERN
CASCADES.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 607 AM PST THU NOV 3 2005 IDZ001-WAZ037-038-041445- NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COLVILLE...DEER PARK...CHEWELAH...NEWPORT... KETTLE FALLS...REPUBLIC...INCHELIUM 607 AM PST THU NOV 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE NEXT POTENT WEATHER SYSTEM IS EXPECTED TO MOVE THROUGH THE REGION TONIGHT AND FRIDAY. SNOW LEVELS WILL DROP TO 2500 TO 3000 FEET BRINGING THE FIRST WINTER SNOW OF THE SEASON TO VALLEY LOCATIONS. PERIODS OF MOUNTAIN SNOW ARE EXPECTED THROUGH THE WEEKEND AND INTO NEXT WEEK. WAZ042-041445- EAST SLOPES NORTHERN CASCADES- INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP 607 AM PST THU NOV 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT A STRONG PACIFIC STORM SYSTEM WILL BRING LOCALLY HEAVY SNOWS TO THE MOUNTAINS AND HIGHER VALLEYS OF THE EAST SLOPES OF THE CASCADES. A SNOW ADVISORY FOR LOCATIONS ABOVE 2500 FEET IS IN EFFECT UNTIL 6PM THIS EVENING. PLEASE REFER TO THE SNOW ADVISORY STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WET AND COOL PATTERN FEATURING FURTHER MOUNTAIN SNOW IS EXPECTED TO PERSIST THROUGH THE WEEKEND AND INTO NEXT WEEK. IDZ002>004-026-027-WAZ031>036-041-043-044-041445- COEUR DALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS- LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- SPOKANE AREA-WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... MOSCOW...ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE... MULLAN...LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER... ANATONE...PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA... OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA... ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE... WENATCHEE...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE... WATERVILLE...MANSFIELD 607 AM PST THU NOV 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
2 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2005Every state in 2005This day in weather historyWarnings in Idaho, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5479723, 5479724.